MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hypoxia (1918); Pneumothorax (2012)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the second of two reports.Refer to 3011270181-2025-00023 for the first report it was reported, lung placement with cortrak unit.¿the patient was alert and oriented and showed no signs of coughing/ shortness of breath (sob) until oxygen saturations started to drop.The two trained cortrak rns stated after the procedure that they were having difficulty with the device.They stated that every time they tried to advance the tube, the green dot would not move.The green dot stayed positioned at the top of the screen "bouncing" as if it was coiling in the throat.They pulled back and attempted to advance several times, as the tube did not ever appear to move.When the tube tracing did move, it moved very quickly, not in association with their "advancing" and appeared both times, spontaneously in what appeared to be the lower lung.They removed the tube both times and called for assistance.The patient developed a pneumothorax and needed a chest tube.The patient did recover.No death.Discharged to rehab.Cortrak 2 eas is running new software.There was a significant lag from the tube moving to the tracing on the device.No out-of-range message was displayed.¿ patient was not intubated at time of placement, no atypical anatomy reported.No implanted medical devices with electromagnetic interference.No comorbidities.Left lung pneumothorax treated with chest tube.This tube was never placed into the stomach and used.Incident discovered due to patient becoming symptomatic.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation however; device tracings have been returned for review.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: d4 and d10.Software version: v2.8.The sample is reportedly available for this complaint but was not returned when this report was filed.All information reasonably known as of 23-dec-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The returned cortrak 2 eas (monitor unit (b)(6) and receiver unit (b)(6)) underwent a comprehensive minnetronix service evaluation.The reported failure to trace during placement could not be replicated.Initial and repeated placement testing, including testing with the returned interconnect cable, passed.The interconnect cable connection at the receiver was found loose and was re-tightened.The receiver unit was received with a cracked top enclosure, which was replaced.Calibration, functional testing, and final inspection were completed successfully, and the system met all functional acceptance criteria.The device history records and available service records for the supplied serial numbers were reviewed.No relevant manufacturing or servicing deviations, nonconformances, or abnormal conditions were identified.All applicable acceptance, release, and service criteria were met, and the available service evaluation did not confirm the reported delayed tracing issue root cause could not be determined.All information reasonably known as of 30 jun 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-ghc-25-02471.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22461976
Report Number3011270181-2025-00024
Device Sequence Number7951159
Product Code KNT
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number20-0950
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer08/13/2025
06/10/2026
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date12/23/2025
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RU 23030452; RU 23030452
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale
Patient Weight226 LB